Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    What causes severe cough and throat discomfort while on Clindamycin?

I started taking Clindamycin a couple of days ago and my cough is worse, I m constantly clearing my throat and I ache all over like I did when I was on leviquin. Should I continue to take or call my dr about it? I have Ben a row other antibiotics for about 6 weeks for chronic sinusitis which my dr did a ct scan on and I am full of sinus.
Thu, 28 Jan 2016
Report Abuse
Dentist 's  Response
Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have symptoms of severe cough and throat discomfort while on Clindamycin which is due to upper respiratory tract infection mainly. It could be due to poor immunity of body. Need not to worry. Use mist humidifiers in room. Do warm saline gargles. I would suggest you to consult pulmonologist once. Doctor may order certain test like nose or throat culture and test , blood test , viral culture test and chest X-ray to confirm the diagnosis and rule out other condition like viral infection. Doctor may prescribe antibiotics, anti inflammatory and decongestants. You should take cough expectorants as well. Get pulmonary function tests done as well to check extent of infection and start treatment accordingly.

Hope your concern has been resolved.

Get Well Soon.

Best Wishes,
Dr. Harry Maheshwari
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 19 year old daughter was on clindamycin IV and p.o for the past 12 + days for bilateral tonsillar abscesses. ENT stated tonils back to normal ~6...